Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS Pueblo, CO

August 2, 2010Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 2, 2010, 6:33 PM MDT for Fremont County, Teller County, Colorado. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2010, 6:33 PM MDT (00:33 UTC)
Expired
Aug 2, 2010, 10:31 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:35 PM MDTFLASH FLOOD14 Nw Canon City, COFREMONT COUNTY REPORTED WATER RUNNING OVER THE INTERSECTIONS OF HIGHWAY 9 AND COUNTY ROAD 11. WATER DEPTH IS UNKNOWN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WGUS55 KPUB 030033
FFWPUB
COC043-119-030330-
/O.NEW.KPUB.FF.W.0029.100803T0033Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS HAS FALLEN ACROSS 
  SOUTHWEST TELLER AND NORTHERN FREMONT COUNTY.  PUEBLO DOPPLER 
  RADAR ESTIMATED A WIDESPREAD AREA OF AN INCH OF RAINFALL ACROSS 
  THIS AREA...WITH POCKETS OF HEAVIER RAINFALL OF UP TO 3 INCHES.  
  THE HEAVIEST RAIN HAS FALLEN IN AN AREA EXTENDING FROM 18 MILES 
  NORTHWEST OF CANON CITY...TO 19 MILES NORTH OF CANON CITY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CRIPPLE CREEK AND VICTOR.


THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK AND GLEN COVE CREEK.

LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
      3870 10533 3893 10533

$$
4 follow-up statements
724 
WGUS75 KPUB 030131
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT MON AUG 2 2010

COC043-119-030330-
/O.CON.KPUB.FF.W.0029.000000T0000Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
731 PM MDT MON AUG 2 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN TELLER AND
NORTH CENTRAL FREMONT COUNTIES UNTIL 930 PM MDT...

AT 725 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF 
HIGHWAY 9 AND COUNTY ROAD 11.  PUEBLO DOPPLER RADAR INDICATED 
MODERATE TO LOCALLY HEAVY RAINFALL CONTINUING ACROSS THE WARNED 
AREA. ADDITIONAL RAINFALL AMOUNTS OF .25 TO 50 INCHES OF RAIN WILL 
BE POSSIBLE IN THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE
CREEK AND VICTOR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
THE CREEKS AND STREAMS THAT FEED INTO THE ARKANSAS RIVER NORTH OF 
HIGHWAY 50 ACROSS FREMONT COUNTY AND SOUTHWEST TELLER COUNTY.  THE 
HEAVIEST RAINFALL WILL DRAIN INTO FOUR MILE CREEK...CURRANT 
CREEK...WILSON CREEK...COTTONWOOD CREEK...BERNARD CREEK...DRY 
CREEK...LITTLE HIGH CREEK.  

LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
      3870 10533 3893 10533

$$
998 
WGUS75 KPUB 030238
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT MON AUG 2 2010

COC043-119-030330-
/O.CON.KPUB.FF.W.0029.000000T0000Z-100803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
838 PM MDT MON AUG 2 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN TELLER AND
NORTH CENTRAL FREMONT COUNTIES UNTIL 930 PM MDT...

AT 834 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN NORTH CENTRAL FREMONT AND SOUTHWESTERN 
TELLER COUNTIES. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE CREEK
AND VICTOR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK...GLEN COVE CREEK AND EAST FORK WEST
BEAVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS COUNTY ROADS HAVE BEEN AFFECTED BY THE FLASH FLOODING. 
HIGHWAY 9 IS CLOSED AT HIGHWAY 50 DUE TO FLOODING ON COUNTY ROAD 11. 
SHELF ROAD...AND ROADS 88 AND 881 ARE CLOSED IN TELLER COUNTY. 

FLASH FLOODING CAN BE ESPECIALLY DANGEROUS AT NIGHT AND WHILE 
DRIVING. REMEMBER TO TURN AROUND...DON'T DROWN.

&&

LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
      3870 10533 3893 10533

$$
STARK
409 
WGUS55 KPUB 030324
FFWPUB
COC043-119-030530-
/O.EXT.KPUB.FF.W.0029.000000T0000Z-100803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
924 PM MDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN TELLER COUNTY IN CENTRAL COLORADO...

* UNTIL 1130 PM MDT

* AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING ACROSS THE WARNED AREA. ADDITIONAL LIGHT TO     
  MODERATE RAINFALL IS EXPECTED OVER THE WARNED AREA THROUGH 10 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CRIPPLE
  CREEK AND VICTOR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SLATER CREEK...ARKANSAS RIVER...GRAPE CREEK...FOURMILE CREEK...WILLOW
CREEK...HAY CREEK...WEST FOURMILE CREEK...COTTONWOOD CREEK...CURRANT
CREEK...SALT CREEK...WILSON CREEK...COPPER GULCH...MIDDLE TALLAHASSEE
CREEK...TALLAHASSEE CREEK...FEAR CREEK...SQUAW CREEK...SIXMILE
CREEK...BEAVER CREEK...CRIPPLE CREEK...BARNARD CREEK...OIL CREEK...
EIGHTMILE CREEK...MILSAP CREEK...EAST FORK MILSAP CREEK...NORTH FORK
MILLSAP CREEK...HIGH CREEK...DRY CREEK...LEFT HAND CREEK...RULE
CREEK...TROUT CREEK...TWIN CREEK...GLEN COVE CREEK AND EAST FORK WEST
BEAVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
      3870 10533 3893 10533

$$
STARK
348 
WGUS75 KPUB 030431
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1031 PM MDT MON AUG 2 2010

COC043-119-030445-
/O.CAN.KPUB.FF.W.0029.000000T0000Z-100803T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-TELLER CO-
1031 PM MDT MON AUG 2 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN TELLER
AND NORTH CENTRAL FREMONT COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...ENDING THE FLASH 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

MANY COUNTRY ROADS WERE AFFECTED BY FLASH FLOODING EARLIER THIS 
EVENING. USE CAUTION WHILE DRIVING ON DIRT OR RURAL ROADS OVERNIGHT.

LAT...LON 3892 10507 3849 10516 3845 10559 3870 10561
      3870 10533 3893 10533

$$
STARK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:06 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 2, 3:06 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT MON AUG 2 2010

.SHORT TERM...
(TONIGHT AND TUESDAY)

...FLASH FLOOD POTENTIAL AND HEAVY RAIN STILL A THREAT...

CURRENTLY...VERY LITTLE CHANGE IN THE UPPER WEATHER PATTERN THE PAST
FEW DAYS...AND THIS CONTINUES AS THE UPPER RIDGE REMAINS OVER THE
LOWER MISS RIVER VALLEY AND THE TROF SITS OVER THE PAC NW. A VORT
MAX OVER THE 4 CORNERS HAS PROVEN TO BE FOCUS POINT FOR A GREAT
AMOUNT OF CONVECTION OVER THE WESTERN HALF OF COLORADO. SAT WV
IMAGERY INDICATED EARLY THIS MORNING A GOOD AMOUNT OF DRY AIR
ADVECTING INTO THE SE CORNER FROM NM AND THE PANHANDLES...AND THIS
HAS PROVEN TO BE TRUE AS SOUTHERLY SFC FLOW HAS KEPT THE SE PLAINS
DRY AND ALMOST CLOUD-FREE...EAST OF A LINE EXTENDING ROUGHLY FROM
KTAD TO NORTHERN CROWLEY COUNTY.

TEMPS HAVE WARMED TO AROUND 90 F ACROSS THE PLAINS...WITH DEWPOINTS
IN THE MID-50S TO LOWER 60S.

TONIGHT...MODELS CONTINUE TO DROP A FRONTAL BOUNDARY DOWN ACROSS THE
E PLAINS LATER TONIGHT...WITH IT IN THE VICINITY OF A LINE FROM
KIOWA COUNTY BACK TOWARDS I25 AND THE RATON MESA OVERNIGHT. THIS
BOUNDARY IS EXPECTED TO HELP TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH THE EVENING...AND LINGER WELL INTO THE NIGHT.
ONGOING GRIDS HAD A GOOD HANDLE ON THE EXPECTED CLOUDY AND WARM
NIGHT AHEAD...AND JUST HAD TO ADJUST POPS GRIDS A BIT AS WELL AS
AVIATION FORECASTS. CURRENT FLASH FLOOD WATCH CONTINUES TIL MIDNIGHT
FOR THE MTS AND HIGHER TERRAIN...AND WILL ALLOW THIS TO RUN SINCE
THESE ARE THE AREAS SO FAR WHERE ACTIVITY IS TAKING PLACE.

TOMORROW...FRONTAL BOUNDARY IS FORECAST TO CONTINUE SOUTH AND DROP
SOUTH OF THE NM/CO BORDER...WITH LLVL EASTERLY UPSLOPE FLOW SETTLING
IN. THE MONSOON PLUME OUT WEST WILL CONTINUE...WITH THE GREATEST
AMOUNT OF AVAILABLE MID AND HIGH LEVEL MOISTURE EXPECTED FOR W CO
AND ALONG THE CONTDVD. HOWEVER...MODELS INDICATE THAT QPF MAXIMUMS
WILL BE OVER THE E PLAINS DUE TO MOIST LLVLS AND UPSLOPE FLOW. THIS
COULD BE TRUE VERY EASILY IF THE NAM MODEL IS CORRECT...SINCE THIS
MODEL PAINTS 0-6 KM BULK SHEARS OF 35-40 KTS AND NEARLY 3K J OF CAPE
POINTING TO A POSSIBLE AFTN/EVE OF SEVERE WX. FORECAST AFTN MAX
TEMPS LOOK VERY SIMILAR TO TODAY...AND ONE DECIDING FACTOR WILL BE
HOW MUCH SOLAR HEATING THE E PLAINS GET BY MID-LATE MORNING.
THEREFORE...CHANCE FOR SEVERE WX FOR THE PLAINS TUE...WHILE A HEAVY
RAIN THREAT CONTINUES ALONG THE CONTDVD AND POSSIBLY EVEN OVER THE
SLV. MODELS DO NOT TOTALY AGREE ON WHAT WILL HAPPEN OVER THE
WEST...SO WILL APPRISE THE INCOMING SHIFT ON FLASH FLOOD POTENTIAL
AND HAVE THEM TAKE ANOTHER LOOK FOR ANY POTENTIAL HIGHLIGHTS. MOORE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...MONSOON CONTINUES THROUGH THURSDAY...THEN DRYS OUT SOME THROUGH
THE WEEKEND...

LOOKS LIKE THE MONSOON WILL REMAIN IN FULL FORCE THROUGH ABOUT
THURSDAY...BEFORE SOME DRIER AIR BEGINS WORKING IN FRIDAY THROUGH
THE WEEKEND.  TUESDAY EVENING...THE JETSTREAM MOVES A LITTLE CLOSER
TO THE AREA...INCREASING STEERING WINDS AND SHEAR VALUES OVER THE
PLAINS...SO THE SEVERE THREAT MAY BE UP A BIT ACROSS THE PLAINS
TUESDAY EVENING.  STILL HEAVY RAIN POSSIBLE BECAUSE ATMOSPHERIC
MOISTURE IS SO GREAT...BUT STORM MOTIONS SHOULD BE A BIT HIGHER SO
PERHAPS THE FLASH FLOOD THREAT WILL BE DOWN ACROSS THE PLAINS.

WEDNESDAY AFTERNOON AND EVENING LOOKS POTENTIAL BUSY...ESPECIALLY
ACROSS THE PLAINS...WITH WHAT LOOKS LIKE A DECENT BOUNDARY MOVING
THROUGH DURING THE AFTERNOON AND EVENING HOURS.  THIS BOUNDARY
SHOULD PROVIDE THE FOCUS FOR ENHANCED CONVECTION...ESPECIALLY ACROSS
THE PLAINS AND ADJACENT MOUNTAINS.  HPC QPF GUIDANCE IS PRETTY
IMPRESSIVE OVER THE EAST...AND BASICALLY USED THIS TO POPULATE THE
FORECAST GRIDS.  THE GFS40 SUPPORTS HPC PRETTY WELL...BUT THE NAM12
IS A LOT LESS BULLISH AND A LOT MORE SCATTERED ON THE COVERAGE.  I
STARTED WITH THE HPC GUIDANCE AND THEN BLENDED AND TAPERED AMOUNTS
DOWN SOME...BUT KEPT THE HPC/GFS THEME GOING.  WILL HAVE TO SEE IF
THIS TYPE OF WIDESPREAD HEAVY PRECIP STILL EXISTS IN LATER RUNS AND
THEN ADJUST ACCORDINGLY.  HARD TO SAY WHETHER OR NOT ANY GIVEN
PRECIP BULLSEYE WILL ACTUALLY MATERIALIZE AT 2 DAYS OUT.

THURSDAY STILL LOOKS LIKE ANOTHER ACTIVE MONSOON DAY...ESPECIALLY
MOUNTAINS AND WEST.  BUT THEN...FROM FRIDAY ONWARD...IT LOOKS LIKE
THE MONSOON PLUME THINS OUT CONSIDERABLY...LEAVING THE BEST ODDS FOR
STORMS OVER THE MOUNTAINS AND WEST...WITH VERY SPOTTY AND NOT REAL
INTENSE ACTIVITY OVER THE EAST.  THIS IS STILL SEVERAL DAYS OUT AND
SUBJECT TO CHANGE SO STAY PLEASE TUNED. LW

&&

.AVIATION...
HEAVY RAIN FROM LINGERING SHOWERS AND THUNDERSTORMS CONTINUES TO BE
A THREAT FOR ALL OF SOUTHERN CO TONIGHT THROUGH 09Z...PRODUCING MVFR
TO IFR CIGS/VIS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND
KALS. FRONT WILL DROP SOUTH ACROSS THE E PLAINS TONIGHT...WITH
NORTHERLY WINDS FORECAST FOR KCOS BY OOZ AND AT KPUB BY 02Z.
TOMORROW...HEAVY RAIN PRODUCING REDUCED VISIBILITIES WILL AGAIN BE A
THREAT OVER THE HIGHER TERRAIN AND KALS BEGINNING BY 16Z...WHILE
KCOS AND KPUB WITH HAVE THE ADDED THREAT OF HAIL AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>087.

&&

27/50
Hazardous weather outlook, Aug 2, 6:57 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT MON AUG 2 2010

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
657 AM MDT MON AUG 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE
MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND
TONIGHT. SMALL PEA SIZE HAIL MAY ACCOMPANY STRONGER STORMS...BUT THE
MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE
AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES
WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS...ESPECIALLY IN
AREAS THAT HAVE SEEN HEAVY RAINFALL THE PAST SEVERAL DAYS. URBAN
AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO
FLOODING LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOON FLOW WILL CONTINUE OVER THE REGION THROUGH THE REST OF THE WEEK
AND INTO THE WEEKEND. THIS WILL ALLOW FOR AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP OVER THE REGION EVERY DAY...WITH SOME OF
THESE STORMS CAPABLE OF PRODUCING HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE
25 THROUGH THIS EVENING.

88/34

In the hours before

Special weather statement, Aug 2, 5:33 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT MON AUG 2 2010

COZ067-068-070-071-030000-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO
GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
533 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAPULIN...OR 22 MILES WEST
OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAPULIN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 2, 5:55 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT MON AUG 2 2010

COZ078>080-030030-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000 FT-
555 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF GARDNER...OR 42 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSITA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 2, 6:01 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON AUG 2 2010

COZ084-085-030030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
601 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXTREME SOUTHEASTERN COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME EAST CENTRAL COLORADO SPRINGS.
  SCHRIEVER AFB.
  FALCON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 2, 6:20 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HEAVY RAIN       3 ENE COLORADO SPRINGS  38.85N 104.78W
08/02/2010  M1.30 INCH       EL PASO            CO   TRAINED SPOTTER

            30 MINUTE DURATION. RAIN ENDED 0620 PM MDT.

&&

RMG
Local storm report, Aug 2, 6:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       5 S NATHROP             38.66N 106.10W
08/02/2010  M0.63 INCH       CHAFFEE            CO   TRAINED SPOTTER

            35 MINUTE DURATION...0550 PM TO 0625 PM MDT.

&&

RMG
Special weather statement, Aug 2, 6:32 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON AUG 2 2010

COZ086-088-093-094-030100-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS
ANIMAS COUNTY BELOW 7500 FT-
632 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF THATCHER...OR 37 MILES
NORTHEAST OF TRINIDAD...AND ANOTHER STRONG STORM LOCATED 14 MILES
NORTH OF TYRONE. THESE STORMS ARE MOVING TOWARD THE NORTH AROUND  10
MPH.

LOCATIONS IMPACTED INCLUDE...
  THATCHER.
  DELHI.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:03 PM MDTAreal Flood AdvisoryPUBCuster, Huerfano3 hr
Aug 2, 6:48 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Aug 2, 7:01 PM MDTFlash Flood WarningPUBFremont3 hr
Aug 2, 7:12 PM MDTFlash Flood WarningPUBPueblo3 hr
Aug 2, 7:23 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Aug 2, 8:04 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas2 hr
Aug 3, 4:29 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more18 hr
Aug 3, 4:29 AM MDTFlash Flood WatchPUBAlamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more42 hr
Aug 3, 2:12 PM MDTAreal Flood AdvisoryPUBChaffee107 min
Aug 3, 3:57 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Aug 3, 4:15 PM MDTAreal Flood AdvisoryPUBFremont64 min

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.